Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 37, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Apr 9, 2014, 11:09 AM CDT. It took effect at Apr 9, 2014, 4:00 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2014, 11:09 AM CDT (16:09 UTC)
- In effect from
- Apr 9, 2014, 4:00 PM CDT
- Expired
- Apr 10, 2014, 10:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
084 WHUS73 KMKX 091609 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1109 AM CDT WED APR 9 2014 ...GUSTY SOUTH TO SOUTHWEST WINDS EXPECTED LATE THIS AFTERNOON AND TONIGHT... .A TIGHT PRESSURE GRADIENT WILL DEVELOP ACROSS THE REGION THIS AFTERNOON AND LINGER INTO EARLY THURSDAY MORNING. THIS WILL ALLOW FOR GUSTY SOUTH WINDS TO DEVELOP LATE THIS AFTERNOON...BECOMING SOUTHWEST TONIGHT INTO EARLY THURSDAY MORNING. THESE WINDS WILL GENERATE HIGH WAVES TONIGHT INTO EARLY THURSDAY MORNING...HIGHEST TOWARD THE OPEN WATERS. WINDS WILL SHIFT WEST TO NORTHWEST BEHIND A COLD FRONT BY THURSDAY AFTERNOON. ANY GUSTS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY LEVELS. LMZ643>646-100015- /O.NEW.KMKX.SC.Y.0037.140409T2100Z-140410T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1109 AM CDT WED APR 9 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM CDT THURSDAY. * WINDS: SOUTH 10 TO 20 KNOTS...INCREASING TO 15 TO 25 KNOTS LATE THIS AFTERNOON. WINDS VEERING SOUTHWEST 15 TO 25 KNOTS TONIGHT INTO EARLY THURSDAY MORNING. WINDS VEER WEST TO NORTHWEST BY THURSDAY AFTERNOON...WITH GUSTS AROUND 20 KNOTS. * WAVES: 1 TO 2 FEET...BUILDING TO 3 TO 5 FEET TONIGHT INTO EARLY THURSDAY MORNING. WAVES SUBSIDING THURSDAY AFTERNOON. HIGHEST WAVES TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
3 follow-up statements
100 WHUS73 KMKX 092049 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 349 PM CDT WED APR 9 2014 ...GUSTY SOUTH TO SOUTHWEST WINDS EXPECTED TONIGHT INTO EARLY THURSDAY MORNING... .A TIGHT PRESSURE GRADIENT WILL CONTINUE TO DEVELOP ACROSS THE REGION INTO THIS EVENING...AND LINGER INTO EARLY THURSDAY MORNING. THIS WILL ALLOW FOR GUSTY SOUTH WINDS TO BECOME SOUTHWEST TONIGHT INTO EARLY THURSDAY MORNING. THESE WINDS WILL GENERATE HIGH WAVES TONIGHT INTO EARLY THURSDAY MORNING...MAINLY TOWARD THE OPEN WATERS. WINDS WILL SHIFT NORTHWEST BEHIND A COLD FRONT BY THURSDAY AFTERNOON. ANY GUSTS SHOULD REMAIN JUST BELOW SMALL CRAFT ADVISORY LEVELS. LMZ643>646-100500- /O.CON.KMKX.SC.Y.0037.140409T2100Z-140410T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 349 PM CDT WED APR 9 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY. * WINDS: SOUTH 15 TO 25 KNOTS...VEERING SOUTHWEST TONIGHT INTO EARLY THURSDAY MORNING. WINDS VEER NORTHWEST BY THURSDAY AFTERNOON...WITH GUSTS AROUND 20 KNOTS. * WAVES: 1 TO 2 FEET...BUILDING TO 3 TO 5 FEET TONIGHT INTO EARLY THURSDAY MORNING. WAVES SUBSIDING THURSDAY AFTERNOON. HIGHEST WAVES TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
394 WHUS73 KMKX 100210 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 910 PM CDT WED APR 9 2014 ...GUSTY SOUTH TO SOUTHWEST WINDS TONIGHT INTO EARLY THURSDAY MORNING... .A TIGHT PRESSURE GRADIENT ACROSS THE REGION WILL CONTINUE TO GENERATE GUSTY SOUTH TO SOUTHWEST WINDS INTO THURSDAY MORNING. THESE WINDS WILL PRODUCE HIGH WAVES AS WELL...MAINLY TOWARD THE OPEN WATERS. WINDS WILL SHIFT NORTHWEST BEHIND A COLD FRONT BY THURSDAY AFTERNOON. ANY GUSTS SHOULD REMAIN JUST BELOW SMALL CRAFT ADVISORY LEVELS. LMZ643>646-101015- /O.CON.KMKX.SC.Y.0037.000000T0000Z-140410T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 910 PM CDT WED APR 9 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS. WINDS VEER NORTHWEST BY THURSDAY AFTERNOON...WITH GUSTS AROUND 20 KNOTS. * WAVES: 3 TO 5 FEET. WAVES SUBSIDING THURSDAY AFTERNOON. HIGHEST WAVES TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
301 WHUS73 KMKX 100848 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 348 AM CDT THU APR 10 2014 ...GUSTY SOUTHWEST WINDS TO VEER WEST AND EASE WITH FRONTAL PASSAGE LATER THIS MORNING... .A TIGHT PRESSURE GRADIENT ACROSS THE REGION WILL EASE FOR A TIME WITH THE PASSAGE OF A SURFACE TROUGH AND COLD FRONT THROUGH THE REGION LATE THIS MORNING. THE GUSTY SOUTHWEST WINDS AHEAD OF THE TROUGH WILL PRODUCE HIGH WAVES AS WELL...MAINLY TOWARD THE OPEN WATERS. WINDS WILL SHIFT NORTHWEST BEHIND A COLD FRONT BY AFTERNOON. ANY GUSTS ARE EXPECTED TO REMAIN JUST BELOW SMALL CRAFT ADVISORY LEVELS. LMZ643>646-101500- /O.CON.KMKX.SC.Y.0037.000000T0000Z-140410T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 348 AM CDT THU APR 10 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * WINDS: SOUTHWEST 15 TO 25 KNOTS...WITH A FEW GUSTS TO 30 KNOTS EARLY THIS MORNING. WINDS VEER NORTHWEST BY THIS AFTERNOON...WITH GUSTS AROUND 20 KNOTS. * WAVES: 3 TO 5 FEET...SUBSIDING THIS AFTERNOON. HIGHEST WAVES TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 3:36 AM CDT, 7 hours 33 minutes earlier.
Area forecast discussion, Apr 9, 3:36 AM CDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 336 AM CDT WED APR 9 2014 .TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH. QUIET WEATHER DAY WITH SHORT WAVE RIDGING BETWEEN DEEP...PHASED EASTERN U.S. TROUGH AND SHORT WAVE CROSSING THE PRAIRIE PROVINCES OF CANADA. WARM ADVECTION AHEAD OF CANADIAN WAVE BRINGS 925 MB TEMPS UP TO +10C TO +11C OVER WRN CWA...AND +9C TO +10C EAST BY 00Z THURSDAY...WHICH YIELDS MID 60S HIGHS WEST AND AROUND 60 EAST WITH INCREASING SOUTHWEST WINDS THAT WILL BRING THE 60 DEGREE READINGS RIGHT UP TO LAKE MICHIGAN. AFTERNOON FORECAST SOUNDINGS HOLDING A CAP AROUND 800 MB...WITH MIXING UP TO BETWEEN 870 MB/NAM AND GFS...AND 835 MB/RAP. THIS ALLOWS TAPPING OF 25 TO 30 KT WINDS...BUT PREVENTS REACHING EVEN STRONGER WINDS ABOVE. WINDS ALOFT ARE EVEN STRONGER TONIGHT WITHIN THERMAL RIDGE AHEAD OF APPROACHING MID-LEVEL TROUGH/SFC COLD FRONT...WITH 40-50 KNOTS DOWN TO 900 MB. THE RESULTING INVERSION WITH THE THERMAL RIDGE MOVING OVER TONIGHT AND ENOUGH NOCTURNAL SURFACE COOLING WILL PREVENT MIXING THE STRONGEST WINDS DOWN TO THE SURFACE...BUT STILL EXPECT WIND GUSTS OF 25 TO 30 MPH. 00Z NAM AND CANADIAN GEM ALONG WITH WPC KEEP PCPN NORTH OF CWA THROUGH 12Z THURSDAY...WHILE 00Z RUNS OF GFS AND ECMWF DROP QPF INTO THE NORTHERN HALF...OR WESTERN HALF OF CWA RESPECTIVELY BETWEEN 06Z AND 12Z. .THURSDAY - CONFIDENCE...MEDIUM QUICK HITTING SHRA POTENTIAL DURING THE MORNING. SURFACE/850 FRONTS SWING THROUGH. MID LEVEL SHORTWAVE WILL OFFER CYCLONIC VORTICITY ADVECTION TO THE FORCING PROCESS. MODELS ARE ALL SHOWING MORNING QPF WITH THE AFTERNOON DRY. WHILE WARMEST 850 TEMPS ARE FOUND WITHIN THE WARM PROD EXTENDING INTO SRN WI DURG THE MORNING...AIRMASS WORKING IN UPSTREAM WILL STILL RESULT IN MILD CONDITIONS. 925 TEMPS ACTUALLY REBOUND NICELY WITH THE DRY NW FLOW IN THE WAKE OF THIS FEATURE. SO EXPECTING MANY HIGHS IN THE UPPER 50S/LOW 60S. .FRIDAY - CONFIDENCE...MEDIUM ANOTHER SHORTWAVE RIDES IN WITH ANOTHER SLUG OF WAA. NAM IS DRY WHILE THE GFS AND ECMWF ARE SHOWING SOME VRY LGT QPF. SOUNDINGS LOOK PRETTY DRY THOUGH SOME STEEP LAPSE RATES NOTED. WILL GO WITH A SMALL CHC FOR AFTN SHRA. 925 TEMPS BACK TO 9-11C SO MORE 60S LIKELY ON THE WAY. THE 00Z NAM IS SHOWING 14C AND A LITTLE HIGHER AT 925. .SATURDAY AND SATURDAY NIGHT - CONFIDENCE...MEDIUM UNSETTLED PERIOD AS UPPER FLOW TURNS SOUTHWEST AND LOW PRESSURE APPROACHES FROM THE PLAINS. WARM AIR/MOISTURE ADVECTION WILL LIKELY RESULT IN SHRA DEVELOPMENT DURING THE DAY WITH POTENTIAL FOR TSRA SAT NGT. SHORTWAVE NOTED IN THE SW UPR FLOW AND APPROACHING FRONTAL BOUNDARY WILL AID IN VERTICAL MOTION. THERE IS ALSO A SIGNIFICANT UPPER LEVEL DIVERGENCE SIGNATURE ASSOCIATED WITH RIGHT REAR QUADRANT OF JET CORE SITUATED TO THE NORTH AND NORTHEAST OF WI. .SUNDAY AND MONDAY - CONFIDENCE...MEDIUM 00Z ECMWF HAS TRENDED A BIT MORE TOWARDS THE GFS AND GEM SOLUTION ESPECIALLY HEADING INTO MONDAY...THUS ALLOWING FOR A BOOST TO MEDIUM CONFIDENCE. STILL SOME UNCERTAINTY IN THE SHORTER RUN AS THE ECMWF KEEPS RAIN/SOME THUNDER GOING SUNDAY WHILE THE GFS AND GEM ARE DRY WITH MUCH MORE PROGRESSION. BETTER CONFIDENCE ARRIVES FOR MONDAY AS SECONDARY LOW TRENDS FASTER CATCHES UP A BIT TO THE GFS/GEM SOLUTIONS. 00Z ECMWF WILL STILL KEEP THINGS WET AROUND HERE THROUGH SUNDAY NIGHT...BUT MUCH LESS QPF AVAILABLE WITHIN THE COLDER AIRMASS. SO SOME CONSENSUS TOWARDS A MORE PROGRESSIVE LOOK COMING INTO PLAY AS WE HEAD INTO MONDAY. WHILE SOME SNOW IN THE COLDER AIR IS STILL LOOKING POSSIBLE HAVE TRIMMED DOWN AMOUNTS CONSIDERABLY GIVEN THE ECMWF TREND TOWARDS A MORE PROGRESSIVE SOLUTION OF THE OTHER MODELS. A CHILLY NORTHERLY FLOW EXPECTED MONDAY IN THE WAKE OF THE LOW. 925 TEMPS WILL DROP BELOW ZERO SO SOME AREAS MAY STRUGGLE TO CLIMB ABOVE 40. A STEADY NORTH WIND WILL ONLY ADD TO THE BITE. .TUESDAY - CONFIDENCE...LOW GFS AND ECMWF NOT IN SYNC WITH THE ECMWF SHOWING VORT ACTION RIDING ACROSS STATE AT THE BASE OF LARGER SCALE POSITIVE TILT TROUGH AXIS. MEANWHILE THE GFS IS SHOWING A MORE ANTICYCLONIC LOOK TO THE FLOW PATTERN WITH HIGH PRESSURE IN CONTROL. ALLBLEND POPS ARE GOING WITH THE DRY LOOK. TEMPS LIKELY TO REMAIN ON THE COOL SIDE IN THE 40S. && .AVIATION/12Z TAFS/...EXPECT VFR CONDITIONS THROUGH THE FORECAST WITH ANY PCPN HOLDING OFF UNTIL AFTER 12Z THURSDAY. SW WINDS WILL INCREASE THROUGH THE LATE MORNING AND AFTERNOON...WITH GUSTS TO 20 TO 25 KNOTS BY MID AFTERNOON. COMBINATION OF NOCTURNAL COOLING AND THERMAL RIDGE MOVING OVER REGION WILL SET UP AN INVERSION. LOW- LEVEL WIND SHEAR POTENTIAL AFTER 03Z AS 40KT-45KT WINDS DIP DOWN TO AROUND 1K FT. SFC WINDS CURRENTLY LOOK TO BE SUFFICIENTLY STRONG TO NOT ADD AT THIS TIME...BUT IF THEY DECOUPLE MORE THAN CURRENTLY EXPECTED WILL HAVE TO ADD LLWS. && .MARINE...SOUTHWEST WINDS WILL INCREASE THROUGH THE AFTERNOON INTO THE EVENING WITH 40-45 KT WINDS DIPPING DOWN TO 1K FT. HOWEVER...COLD WATER WILL SET UP ENOUGH OF AN INVERSION TO PREVENT MIXING THESE STRONG WINDS DOWN TO THE SURFACE. WIND GUSTS ARE CURRENTLY BORDERLINE FOR A SMALL CRAFT ADVISORY...AND OFFSHORE FETCH WILL LIMIT WAVE HEIGHTS. WILL HOLD OFF ISSUING AN ADVISORY AT THIS TIME AFTER COLLABORATION WITH SURROUNDING OFFICES. && .FIRE WEATHER...SOUTHWEST WINDS WILL INCREASE DURING THE LATE MORNING AND BECOME GUSTY DURING AFTERNOON HOURS...GUSTING TO 25 MPH AT TIMES. DRY DEW POINTS IN THE UPPER 20S TO LOW 30S WILL PRODUCE VERY LOW RELATIVE HUMIDITY VALUES WILL THAT WILL RANGE FROM 25 TO 30 PERCENT...WITH THE MAJORITY OF THE AREA UNDER 30 PERCENT. HOWEVER...TEMPERATURES WILL ONLY REACH IN THE LOWER TO MID 60S. THUS...WILL CONTINUE TO HIGHLIGHT THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY VALUES IN THE FIRE WEATHER FORECAST. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TODAY/TONIGHT AND AVIATION/MARINE/FIRE WX...REM THURSDAY THROUGH TUESDAY...COLLAR
Hazardous weather outlook, Apr 9, 3:47 AM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 347 AM CDT WED APR 9 2014 WIZ046-047-051-052-056>060-062>072-100900- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 347 AM CDT WED APR 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AND SATURDAY NIGHT AS LOW PRESSURE STRENGTHENS IN THE CENTRAL PLAINS AND MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-100900- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 347 AM CDT WED APR 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS AND WAVES WILL APPROACH SMALL CRAFT ADVISORY CRITERIA TONIGHT INTO THURSDAY MORNING...AHEAD OF AN APPROACHING COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTHERLY WINDS AHEAD OF APPROACHING LOW PRESSURE MAY REACH SMALL CRAFT CRITERIA ON SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT AS LOW PRESSURE MOVES ACROSS THE REGION. REM WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.